| Catalog Number |
CS-15402-E |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that: "during cvc insertion, a guidewire defect was evident in three sets.Two 4-fr cvcs and one 5-fr cvc were ultimately used.This prolonged the operative time." there was a deformity in the distal part of the guide.This prolonged the procedure.There was no medical intervention required.The patient's current condition is reported as "hospitalized".Associated mdr number includes: 9680794-2025-00959, 9680794-2025-00961.
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided three photos and a video for analysis.The images show a non-arrow lidstock and a cvc kit with an unraveled guidewire.The complaint of a damaged guidewire was able to be confirmed by the photos as the images and video show a used guidewire with evidence of unraveling, however, a complete visual inspection to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a damaged guidewire was confirmed by visual inspection of the customer supplied photos and video.The images and video show a used guidewire with evidence of unraveling, however, full complaint verification testing to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that: "during cvc insertion, a guidewire defect was evident in three sets.Two 4-fr cvcs and one 5-fr cvc were ultimately used.This prolonged the operative time." there was a deformity in the distal part of the guide.This prolonged the procedure.There was no medical intervention required.The patient's current condition is reported as "hospitalized".Associated mdr number includes: 9680794-2025-00959, 9680794-2025-00961, and 9680794-2025-00960.